MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM

ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM
Model Number 1011343-40
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the internal carotid artery with 90% stenosis.The 6-8x40 mm acculink carotid stent system was advanced with resistance noted with the guiding catheter.The stent was attempted to be released but the shaft of the delivery system was noted to be separated outside of the patient during the procedure.The distal portion of the separation was simply withdrawn and the stent was released outside of the anatomy.A new acculink carotid stent system was used to complete the procedure.There were no reported adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation was confirmed.The failure to advance and deployment issue were not able to be confirmed due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation determined that the reported difficulties were related to case circumstances.It is likely that anatomical conditions contributed to the reported resistance during advancement through the guiding catheter.In addition, it is likely that during advancement against resistance, the hypotube kinked preventing deployment and during removal, the kinked area of the hypotube separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12207668
Report Number2024168-2021-06342
Device Sequence Number11660306
Product Code NIM
UDI-Device Identifier08717648076374
UDI-Public08717648076374
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1011343-40
Device Catalogue Number1011343-40
Device Lot Number0110961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1